Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 413, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 12, 2011, 8:16 PM CDT for Butler County, Chase County, Marion County, Kansas. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2011, 8:16 PM CDT (01:16 UTC)
- Expired
- Aug 12, 2011, 9:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Butler County, KS, Chase County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 62 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 8:29 PM CDT | TSTM WND GST 75 | Elbing, KS | |
| Aug 12, 8:30 PM CDT | TSTM WND DMG | Elbing, KS | LEAVES STRIPPED FROM TREES AND REPORTED AN ANTENNA BLOWN OFF ROOF. |
| Aug 12, 8:30 PM CDT | TSTM WND GST 60 | Burns, KS | |
| Aug 12, 8:48 PM CDT | TSTM WND GST 60 | 5 Se Whitewater, KS | |
| Aug 12, 8:49 PM CDT | TSTM WND GST 60 | 8 N El Dorado, KS | |
| Aug 12, 8:53 PM CDT | TSTM WND GST 60 | 6 N El Dorado, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 2:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
550
WUUS53 KICT 130116
SVRICT
KSC015-017-115-130215-
/O.NEW.KICT.SV.W.0413.110813T0116Z-110813T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
816 PM CDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 915 PM CDT
* AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR PEABODY...OR 14 MILES NORTHEAST OF NEWTON...AND MOVING
SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PEABODY...FLORENCE...CEDAR POINT...WHITEWATER...BURNS...POTWIN...
MATFIELD GREEN...CASSODAY...ELBING AND WONSEVU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3789 9715 3817 9715 3818 9720 3832 9726
3827 9654 3788 9653
TIME...MOT...LOC 0116Z 313DEG 31KT 3818 9716
WIND...HAIL 70MPH 1.00IN
$$
JAKUB2 follow-up statements
174
WWUS53 KICT 130133
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
833 PM CDT FRI AUG 12 2011
KSC015-017-115-130215-
/O.CON.KICT.SV.W.0413.000000T0000Z-110813T0215Z/
MARION KS-BUTLER KS-CHASE KS-
833 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHASE...NORTHERN BUTLER AND SOUTHERN MARION COUNTIES UNTIL 915 PM
CDT...
AT 828 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
PEABODY...TO WHITEWATER...TO 6 MILES SOUTHWEST OF
WHITEWATER...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
POTWIN...BURNS...MATFIELD GREEN...CASSODAY AND WONSEVU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING 60 TO 75 MPH WINDS AND LARGE
HAIL! SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3789 9715 3817 9715 3818 9720 3832 9726
3827 9654 3788 9653
TIME...MOT...LOC 0132Z 313DEG 31KT 3810 9699 3799 9706
3787 9719
WIND...HAIL 70MPH 1.00IN
$$
KLEINSASSER646
WWUS53 KICT 130148
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT FRI AUG 12 2011
KSC017-115-130157-
/O.CAN.KICT.SV.W.0413.000000T0000Z-110813T0215Z/
MARION KS-CHASE KS-
848 PM CDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHASE AND
SOUTHERN MARION COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3789 9715 3809 9715 3808 9654 3788 9653
TIME...MOT...LOC 0147Z 313DEG 31KT 3803 9666 3792 9690
3777 9708
$$
KSC015-130215-
/O.CON.KICT.SV.W.0413.000000T0000Z-110813T0215Z/
BUTLER KS-
848 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BUTLER COUNTY UNTIL 915 PM CDT...
AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CASSODAY...TO POTWIN...TO 6
MILES NORTHEAST OF NORTHEAST WICHITA...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CASSODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3789 9715 3809 9715 3808 9654 3788 9653
TIME...MOT...LOC 0147Z 313DEG 31KT 3803 9666 3792 9690
3777 9708
WIND...HAIL 60MPH 1.00IN
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:57 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 12, 6:57 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 657 PM CDT FRI AUG 12 2011 ..AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER CENTRAL AND EASTERN KANSAS WILL DRIFT SOUTHEAST IMPACTING KCNU AFTER 02-03Z AND POSSIBLY KICT AROUND 02Z BUT THE MORE WIDESPREAD ACTIVITY IS EXPECTED TO REMAIN SOUTHWEST OF THE KICT TERMINAL. A MORE STABLE AIRMASS IS ANTICIPATED IN THE WAKE OF THE STORMS AS A COLD FRONT MOVES SOUTH POSSIBLY RESULTING IN PATCHY FOG DEVELOPMENT WHERE RAINFALL IS OBSERVED IN THE PRESENCE OF LIGHT AND VARIABLE WINDS. MWM && .PREV DISCUSSION... /ISSUED 330 PM CDT FRI AUG 12 2011/ DISCUSSION... FORECAST HIGHLIGHTS: SEVERE THUNDERSTORM CHANCES THIS AFTERNOON/EVENING...WITH MORE THUNDERSTORM CHANCES SUNDAY NIGHT THROUGH NEXT WEEK. PRECIPITATION: CURRENT SURFACE ANALYSIS INDICATES LOW PRESSURE OVER WEST-CENTRAL KS...WITH A COLD FRONT TRAILING SOUTHWEST FROM THERE...AND AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION TRAILING SOUTHEAST THROUGH SOUTH-CENTRAL AND SOUTHERN KS. SHORTWAVE TROUGH EVIDENT IN WATER VAPOR IMAGERY IS CURRENTLY PROGRESSING ACROSS THE CENTRAL HIGH PLAINS. AT LEAST SOMEWHAT ELEVATED CONVECTION IS CURRENTLY ONGOING OVER SOUTHEAST KS...ALONG/NORTH OF SURGING OUTFLOW BOUNDARY. THE MORE ROBUST CONVECTION IS ANTICIPATED FURTHER WEST THOUGH...THINKING SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE TRIPLE POINT OVER WEST-CENTRAL KS THIS AFTERNOON AND TRACK SOUTHEAST OVER PRIMARILY SOUTH-CENTRAL KS...ALONG DECENT INSTABILITY GRADIENT SETTING UP. OTHER THAN SOME POTENTIAL ELEVATED CONVECTION...THINKING CENTRAL KS MAY BE DONE WITH WIDESPREAD CONVECTION CHANCES. ADDITIONALLY...EAST CENTRAL AND SOUTHEAST KS AIRMASS IS PRETTY "WORKED OVER" FROM EARLIER/ONGOING CONVECTION...ALTHOUGH COULD STILL SEE SOME ELEVATED CONVECTION OVER THE AREA THIS EVENING/OVERNIGHT AS SHORTWAVE APPROACHES FROM NW. BEST SEVERE CHANCES WILL LIKELY BE OVER SOUTH CENTRAL AND FAR SOUTHERN KS DUE TO VERY UNSTABLE CONDITIONS. DEEP LAYER SHEAR IS MODEST AT BEST...BUT DEGREE OF INSTABILITY WILL STILL PROMOTE VERY LARGE HAIL AND DAMAGING WIND GUSTS. ACTIVITY SHOULD THEN TRACK SOUTHEAST INTO NORTHERN OK THIS EVENING/OVERNIGHT...WITH AN INCREASING THREAT FOR DAMAGING WINDS AS STORMS/COLD POOLS MERGE. PER GFS/ECMWF...THE NEXT CHANCE OF STORMS APPEARS TO BE SUNDAY NIGHT-MONDAY NIGHT...AS WEAK MID-LEVEL TROUGHING ROUNDS CREST OF SOUTHERN CONUS RIDGE. BOTH MODELS WOULD SUGGEST THE GREATEST COVERAGE OVER NORTHERN KS INTO NE...WITH CHANCES DECREASING SOME FURTHER SOUTH. DEVELOPMENT OF NW FLOW ALOFT WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS THROUGH AT LEAST LATE WEEK ACROSS THE CENTRAL/SOUTHERN PLAINS...ALTHOUGH TIMING THESE CHANCES THIS FAR OUT IS TOUGH...SO WILL ONLY BROAD BRUSH POPS FOR NOW. BEST CHANCES FOR THUNDERSTORMS WILL BE THE FAVORED LATE AFTERNOON...OVERNIGHT THROUGH EARLY MORNING PERIODS. TEMPERATURES: SEASONAL TO SLIGHTLY BELOW NORMAL TEMPERATURES ANTICIPATED THIS WEEKEND IN WAKE OF THIS EVENING'S SYSTEM. MEDIUM RANGE GUIDANCE SUGGESTS BUILDING RIDGE AND SUBSEQUENT WARMING TEMPERATURES SUNDAY-MONDAY. SHOULD BE LOOKING AT A RETURN TO NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES BY AT LEAST MID TO LATE WEEK...AS NORTHWEST FLOW ALOFT DRAGS MODIFIED CANADIAN AIR SOUTH. HOWEVER...THERE ARE SOME SIGNIFICANT TIMING ISSUES WITH GFS/ECMWF AT THIS POINT. ADK AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A RATHER COMPLICATED TAF FORECAST WITH A FAIRLY POTENT OUTFLOW BOUNDARY CURRENTLY DROPPING SOUTH TO NEAR KHUT AND KICT AT THIS TIME...WITH SOME POST FRONTAL CONVECTION DEVELOPING JUST TO THE NORTH OF IT. WENT AHEAD AND SHIFTED KICT WIND DIRECTION TO THE NORTHEAST AS THIS OUTFLOW WILL MOVE ACROSS THE CITY WITHIN THE NEXT HOUR. WILL ALSO INCLUDE A TEMPO -TSRA CHANCE FOR KICT/KHUT AS STORMS DEVELOP ALONG THIS FEATURE. COULD ALSO SEE OUTFLOW IMPACT KCNU IN THE NEXT FEW HOURS...SO WILL GO WITH VCTS IN THIS AREA WITH AN EXPECTED WIND SHIFT HERE AS WELL. COMPLICATED PART OF THE FORECAST INVOLVES HOW THIS BOUNDARY WILL IMPACT CHANCE OF RENEWED CONVECTION LATER THIS EVENING ACROSS MOST OF THE REGION...WITH RENEWED CONVECTION POSSIBLE TO THE NW OF KHUT BY AROUND 23Z WHERE OUTFLOW WILL FORM A TRIPLE POINT NEAR MAIN SYNOPTIC FRONT. THIS CONVECTION WILL IMPACT THE KHUT/KICT TAFS FROM 23Z TO 02Z/SAT. COULD SEE SOME GUSTY WINDS AND POSSIBLE MVFR CEILINGS NEAR ANY STRONG/SEVERE TSRA THAT MOVES IN...SO FEEL CONFIDENT ENOUGH TO INCLUDE ANOTHER TEMPO GROUP FOR THIS CHANCE NEAR KHUT/KICT. NOT SURE OF THE TIMING OF THE NEXT ROUND OF CONVECTION TO MOVE SOUTHEAST INTO KCNU...SO WILL ONLY GO WITH A VCTS FOR NOW. SUSPECT COOLING IN THE WAKE OF THE OUTFLOW/BOUNDARY MAY RESULT IN AT LEAST SOME MVFR CLOUDS ACROSS CEN KS AFTER 06Z/SAT. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 91 65 89 / 70 10 10 10 HUTCHINSON 68 90 65 89 / 50 10 10 10 NEWTON 68 90 64 89 / 50 10 10 10 ELDORADO 69 91 64 88 / 60 10 0 10 WINFIELD-KWLD 70 92 66 90 / 80 10 10 10 RUSSELL 65 88 64 88 / 20 10 10 10 GREAT BEND 66 89 65 89 / 30 10 10 10 SALINA 67 89 63 88 / 20 10 10 10 MCPHERSON 68 89 64 89 / 30 10 10 10 COFFEYVILLE 71 92 65 88 / 80 10 0 0 CHANUTE 70 90 63 87 / 60 10 0 0 IOLA 70 90 63 86 / 60 10 0 0 PARSONS-KPPF 71 91 65 87 / 80 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 12, 3:51 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 351 PM CDT FRI AUG 12 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 351 PM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING OVER PRIMARILY SOUTH CENTRAL KANSAS...AND PORTIONS OF SOUTHEAST KANSAS. THE GREATEST THREAT WILL LIKELY BE GENERALLY SOUTHWEST OF A LINE EXTENDING FROM GREAT BEND TO HUTCHINSON...TO EL DORADO TO SEDAN. THE STRONGEST ACTIVITY WILL BE CAPABLE OF GOLFBALL SIZE HAIL OR LARGER AND DAMAGING WINDS GREATER THAN 70 MPH. THE SEVERE THREAT WILL WANE LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT GENERALLY WEST OF THE KANSAS TURNPIKE...WITH THESE CHANCES CONTINUING ACROSS THE ENTIRE AREA MONDAY AND MONDAY NIGHT. WHILE CONFIDENCE IS LOW REGARDING SPECIFICS...PERIODIC THUNDERSTORM CHANCES COULD CONTINUE TUESDAY THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING...GENERALLY SOUTHWEST OF A LINE EXTENDING FROM GREAT BEND TO HUTCHINSON...TO EL DORADO TO SEDAN. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP EPS/ADK
In the hours before
Local storm report, Aug 12, 7:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND GST 1 N GALVA 38.40N 97.54W
08/12/2011 E65 MPH MCPHERSON KS TRAINED SPOTTER
0741 PM HAIL 1 ENE GALVA 38.39N 97.52W
08/12/2011 M1.25 INCH MCPHERSON KS TRAINED SPOTTER
&&
MCGUIRELocal storm report, Aug 12, 8:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 5 E ARGONIA 37.27N 97.67W
08/12/2011 E60 MPH SUMNER KS BROADCAST MEDIA
&&
ADKSpecial weather statement, Aug 12, 8:07 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 807 PM CDT FRI AUG 12 2011 KSZ067-130145- RENO- 807 PM CDT FRI AUG 12 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RENO COUNTY... AT 804 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORM OUTFLOW WINDS FROM NEAR BUHLER...OR 8 MILES NORTHEAST OF HUTCHINSON...AND MOVING SOUTH AT 20 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE FROM THESE OUTFLOW WINDS. JAKUB
Local storm report, Aug 12, 8:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
811 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 3 S GOESSEL 38.20N 97.35W
08/12/2011 E70 MPH MARION KS PUBLIC
TREES DESCRIBED AS DAMAGED
&&
MCGUIRESpecial weather statement, Aug 12, 8:11 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 811 PM CDT FRI AUG 12 2011 KSZ092-093-130215- COWLEY-SUMNER- 811 PM CDT FRI AUG 12 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR COWLEY AND SUMNER COUNTIES... AT 804 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF BELLE PLAINE TO SOUTH HAVEN...AND MOVING EAST AT 30 MPH. WINDS 50 TO 55 MPH ARE POSSIBLE WITH THIS LINE OF STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Local storm report, Aug 12, 8:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 3 S GOESSEL 38.20N 97.35W
08/12/2011 E0.88 INCH MARION KS PUBLIC
DIME TO NICKEL SIZE
&&
MCGUIREThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:15 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 60 min |
| Aug 12, 7:28 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 62 min |
| Aug 12, 7:51 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 54 min |
| Aug 12, 8:23 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 52 min |
| Aug 12, 8:58 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 36 min |
| Aug 12, 9:08 PM CDT | Areal Flood Warning | ICT | Elk, Labette, Montgomery, Neosho, Wilson | 8 hr |
| Aug 12, 9:48 PM CDT | Areal Flood Warning | ICT | Chautauqua, Elk | 7 hr |
| Aug 12, 10:28 PM CDT | Areal Flood Warning | ICT | Montgomery | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.